MAUDE Adverse Event Report: DEPUY MITEK LLC US GRYPHON SLOTTED SAWTOOTH GDE; BONENAIL GUIDEWIRE

DEPUY MITEK LLC US GRYPHON SLOTTED SAWTOOTH GDE; BONENAIL GUIDEWIRE
Model Number 210824
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 01/28/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Mitek employee.Investigation summary: the complaint device was received and inspected.It was observed that the handle and the shaft of the device had been separated.This complaint can be confirmed.The device is reusable.A visual inspection revealed that the device had been heavily used as distal tip of the shaft has several nicks and a burr on the side.The visual inspection also revealed small indentations on the shaft slot nearest to the connection point to the handle.The broken weld failure could be due to the device being dropped/ mishandled on hard surface causing the weld to fail.The compliant information says that the device broke during cleaning after the surgery.The lot number indicates that the device is almost six years old.Other than the possibility of mishandling, we cannot discern a root cause for this failure mode.At this point in time, no corrective action is required and no further action is warranted.However, depuy synthes mitek will continue to track any related complaints within this device family as a means of monitoring the extent with which this complaint is observed in the field.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported by the sales rep via cst that following an unknown procedure the gryphon slotted sawtooth guide broke while cleaning during spd.It¿s broke where the guide attaches to the handle.There was no patient harm.This is report 1 for 1 (b)(4).

Brand Name
GRYPHON SLOTTED SAWTOOTH GDE
Common Device Name
BONENAIL GUIDEWIRE
Manufacturer (Section D)
DEPUY MITEK LLC US
325 paramount drive
raynham MA 02767
MDR Report Key9125165
Report Number1221934-2019-58598
Device Sequence Number11397409
Product Code LXH
UDI-Device Identifier10886705024063
UDI-Public(01)10886705024063
Combination Product (Y/N)N
Initial Reporter StateVA
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 01/29/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number210824
Device Catalogue Number210824
Device Lot Number1311002
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/07/2019
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 01/29/2019
Initial Report FDA Received Date09/26/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1